MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542420M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient who underwent primary breast augmentation with a 175cc mentor siltex round spectrum saline breast prosthesis, experienced left side deflation post-operatively.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
On 2/12/2019, mentor became aware that the patient was caucasian.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 6/28/2019, mentor became aware that the correct date of event was (b)(6) 2018.Mentor also became aware that the correct date of explantation was (b)(6) 2019.Per the new date of event, the patient's age at the time of event was updated to 28.Mentor also became aware that the patient underwent bilateral removal and replacement with the following devices: (left) 325cc mentor smooth round moderate plus profile saline catalog: 3502325 lot: 7688116 sn: (b)(4) and (right) 175cc mentor smooth round moderate profile saline catalog: 3501620 lot: 7643260 sn: (b)(4).Mentor also became aware that the patient also experienced asymmetry on the contralateral breast (right side).It was reported under: 1645337-2019-15102.On 7/9/2019, the product investigation was completed.Device investigation summary: during the evaluation of the sample, it was noticed that two lines of shell wear were observed on the anterior aspect, suggesting in-vivo folding or creasing of the device.In addition a rupture in the anterior aspect was observed measuring 0.9 cm within the shell wear.No additional anomalies were observed.These kind of findings are consistent with a shell wear failure which is a known inherent risk associated with the use of saline-filled mammary prostheses and may be the result of one or more of the following contributing factors: under-inflation or over-inflation of the device, continuous and sustained stresses to the device - such as capsular contracture or too small a breast pocket and folding or wrinkling of the shell in the breast pocket.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.No conclusion could be reached as to what may have caused the reported incident.The reported complaint was confirmed.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.This medwatch form is for the left breast prosthesis.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 5/17/2019, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Mentor also became aware that the patient underwent implant explantation on (b)(6) 2019.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 10/28/2019, mentor became aware that previously submitted medwatches under manufacture report number (b)(4) were duplicated.Any additional event information received will be submitted under this manufacturer¿s report number.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8400300
Report Number1645337-2019-09064
Device Sequence Number2326634
Product Code FWM
UDI-Device Identifier00081317002062
UDI-Public00081317002062
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number3542420M
Device Lot Number6847819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2019
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer02/12/2019
05/17/2019
06/28/2019
10/28/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date03/11/2019
06/14/2019
07/09/2019
11/26/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age29 YR